Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Blacksburg, VA

February 11, 2009Alleghany County, Bath County, City of Covington, Virginia; Greenbrier County, Monroe County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 11, 2009, 6:39 PM EST for Alleghany County, Bath County, City of Covington, Virginia; Greenbrier County, Monroe County, West Virginia. It was in force for 81 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 6:39 PM EST (23:39 UTC)
Expired
Feb 11, 2009, 8:00 PM EST
In force
81 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, VA, Bath County, VA, City of Covington, VA, Greenbrier County, WV, Monroe County, WV

The radar

The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 7:21 PM ESTTSTM WND DMG5 Se Lewisburg, WVTREE DOWN ON HOUSE ON ROUTE 63 CALDWELL AREA.
Feb 11, 7:30 PM ESTTSTM WND DMG5 N Lewisburg, WVLARGE TREE LIMBS DOWN.
Feb 11, 7:50 PM ESTTSTM WND GST 62Covington City, VACOVINGTON HIGH SCHOOL
Feb 11, 8:00 PM ESTTSTM WND DMGWarm Springs, VATREES AND POWERLINES DOWN COUNTYWIDE.
Feb 11, 8:05 PM ESTTSTM WND GST 66Hot Springs, VABATH COUNTY HIGH SCHOOL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 5:53 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 112339
SVRRNK
VAC005-017-580-WVC025-063-120100-
/O.NEW.KRNK.SV.W.0002.090211T2339Z-090212T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF COVINGTON IN WEST CENTRAL VIRGINIA
  BATH COUNTY IN WEST CENTRAL VIRGINIA
  MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
  GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
  ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 800 PM EST.

* AT 637 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES NORTHWEST OF BINGHAM TO 30 MILES WEST OF ALDERSON TO
  38 MILES WEST OF LINDSIDE...OR ALONG A LINE EXTENDING FROM 9 MILES
  NORTHEAST OF FAYETTEVILLE TO 8 MILES SOUTH OF BECKLEY TO 6 MILES
  WEST OF MATOAKA...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BINGHAM...
  QUINWOOD...
  RUPERT...
  MEADOW BLUFF...
  ALDERSON...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2
4...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3822 7971 3815 7943 3786 7967 3761 8017
      3762 8022 3755 8032 3741 8071 3773 8065
      3793 8081 3801 8079 3810 8087 3808 8071
      3827 8044 3823 8035 3812 8036 3806 8027
      3804 8017 3807 7996 3818 7992 3827 7980
TIME...MOT...LOC 2338Z 249DEG 54KT 3815 8096 3768 8117
          3744 8135

$$

KM
2 follow-up statements
000 
WWUS51 KRNK 120015
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EST WED FEB 11 2009

VAC005-017-580-WVC025-063-120100-
/O.CON.KRNK.SV.W.0002.000000T0000Z-090212T0100Z/
CITY OF COVINGTON VA-BATH VA-MONROE WV-GREENBRIER WV-ALLEGHANY VA-
715 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR THE CITY OF COVINGTON... ALLEGHANY...GREENBRIER...MONROE AND BATH
COUNTIES...

AT 710 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF LEONARD TO ASBURY TO 12 MILES WEST
OF LINDSIDE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
RICHWOOD TO 8 MILES NORTH OF ALDERSON TO PIPESTEM...MOVING EAST AT 40
MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3822 7971 3815 7943 3786 7967 3761 8017
      3762 8022 3755 8032 3741 8071 3773 8065
      3793 8081 3801 8079 3810 8087 3808 8071
      3827 8044 3823 8035 3812 8036 3806 8027
      3804 8017 3807 7996 3818 7992 3827 7980
TIME...MOT...LOC 0015Z 249DEG 54KT 3834 8029 3787 8051
          3751 8080

$$

KM
000 
WWUS51 KRNK 120037
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EST WED FEB 11 2009

VAC005-017-580-WVC025-063-120100-
/O.CON.KRNK.SV.W.0002.000000T0000Z-090212T0100Z/
CITY OF COVINGTON VA-BATH VA-MONROE WV-GREENBRIER WV-ALLEGHANY VA-
736 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR THE CITY OF COVINGTON... ALLEGHANY...GREENBRIER...MONROE AND BATH
COUNTIES...

AT 732 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALVON TO WHITE SULPHUR SPRINGS TO MONCOVE LAKE STATE
PARK...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF WHITE SULPHUR
SPRINGS TO WHITE SULPHUR SPRINGS TO 8 MILES SOUTHEAST OF
RONCEVERTE...MOVING EAST AT 40 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3822 7971 3815 7944 3786 7967 3761 8017
      3762 8022 3755 8032 3741 8071 3773 8065
      3786 8073 3803 8063 3827 8044 3823 8035
      3811 8035 3805 8026 3804 8017 3807 7996
      3818 7992 3827 7980
TIME...MOT...LOC 0036Z 250DEG 55KT 3791 8019 3780 8024
          3767 8032

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 6:26 PM EST, 13 minutes earlier.

Area forecast discussion, Feb 11, 6:26 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EST WED FEB 11 2009

.SYNOPSIS...
AN DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM THE OHIO VALLEY
INTO THE EASTERN GREAT LAKES BY TONIGHT. THIS WILL SWEEP A STRONG AND
FAST MOVING COLD FRONT THROUGH THE REGION THIS EVENING.
STRONG WINDS WILL ACCOMPANY THE FRONT...AND THE WINDY CONDITIONS
WILL CONTINUE BEHIND THE FRONT INTO THURSDAY EVENING...AND THEN
HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST FOR LATE THURSDAY NIGHT
INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SENT A QUICK UPDATE FOR SVR TSRA WATCH FOR MUCH OF THE AREA
ALONG/WEST OF THE BLUE RIDGE UNTIL 03Z.

PRIMARY THREATS FOR THE NEAR TERM ARE STRONG GRADIENT WINDS WITH
DEEPENING LOW MOVING INTO THE GREAT LAKES TONIGHT...AND SEVERE
THUNDERSTORM WITH A SQUALL LINE MOVING ACROSS CENTRAL KY THIS
AFTERNOON. THIS WILL ALSO BRING DAMMING WIND THREATS TO THE
AREA...ESPECIALLY ALONG/WEST OF THE BLUE RIDGE THIS EVENING. THE
8H JET IS PROGGED TO BE OVERHEAD BY MIDNIGHT...EXCEEDING 65 KNOTS.
CLEARING TAKING PLACE BETWEEN THE SQUALL LINE AND CLOUDINESS OVER
THE NEW RIVER VALLEY AND POINTS EAST SHOULD HELP DESTABILIZE THE
AIRMASS SOMEWHAT. SHOULD SEE ISOLATED TO SCATTERED SHOWERS MOVING
UP THE BLUE RIDGE INTO LATE THIS AFTERNOON...WITH THE LINE OF
CONVECTION MAKING INROADS TOWARD THE WRN CWA 7 PM.

THE STRAIGHT LINE WIND THREAT WITH THE CONVECTION STILL COVERED
UNDER A HIGH WIND WARNING...WITH SPECIAL WX STATEMENTS AND SEVERE
THUNDERSTORM WARNINGS TO HIGHLIGHT THE MORE POTENT CONVECTIVE
ELEMENTS. THIS FAST MOVING FRONT WILL MOVE EAST OF THE FORECAST
AREA BY 06Z. STRONG WINDS WILL MIX DOWN UNDER THE ELEVATED
INVERSION...WITH SOUNDINGS DEPICTING MOMENTUM TRANSFER SPEEDS OF
UP TO 65 KNOTS. WILL KEEP THE HIGH WIND WARNINGS/ADVISORIES IN THE
CURRENT LOCATIONS.

FOLLOWING CLOSE TO THE LOCAL WRF MODEL...SHOWS HIGHEST POPS OVER
THE SRN AND WRN CWA...WITH LESS IN THE FOOTHILLS EAST OF THE
ROANOKE AREA. STILL THREAT EXISTS THAT MOST LOCATIONS OUTSIDE OF
THE VA PIEDMONT WILL BE SEE SOME MEASURABLE PRECIP. SHOWERS/TSRA
WILL WORK EAST BY 06Z...WITH SOME LIMITED UPSLOPE ON THE BACKSIDE
OF THE SYSTEM PUSHING INTO THE SE WV MTNS. LITTLE OR NO SNOW
EXPECTED AS COLDER AIR IS DELAYED AND GROUND IS WARM.

TEMPERATURES TONIGHT WILL STAY MILD OUT EAST AND INTO THE BLUE
RIDGE AS HIGH WINDS KEEP THINGS MIXED. LOOKING FOR LOWS CLOSE TO
MAV IN THE SE WV TO VA HIGHLANDS AREA WITH AT OR SLIGHTLY ABOVE
MOS ELSEWHERE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
50-60KT LOW LEVEL JET WILL KEEP STRONG WINDS GUSTING DURING THE DAY
THURSDAY THROUGH THURSDAY NIGHT. IMAGINE A WIND ADVISORY MAY NEED TO
BE CONTINUED LATE THURSDAY NIGHT IN SOME AREAS AFTER THE WARNING
EXPIRES. PRECIPITATION CHANCES ARE VERY LIMITED THURSDAY MORNING
WITH LACK OF MOISTURE AND A STRONG WESTERLY FLOW. IF ANY
PRECIPITATION DOES FALL THURSDAY MORNING...IT WILL BE LIGHT AND ON
WESTERN SLOPES OF THE GREENBRIER VALLEY. TEMPERATURES LOOK TO REMAIN
ABOVE FREEZING WITH THE EXCEPTION OF HIGHER ELEVATIONS THROUGH THE
MORNING. ANY SNOW ACCUMULATION WILL BE LIMITED TO A DUSTING ON THESE
HIGHER RIDGES.

HIGH PRESSURE AND MODERATING TEMPERATURES ARE EXPECTED ON FRIDAY.
FRIDAY NIGHT...AN OCCLUDED LOW WILL BE TRACKING FROM THE MID WEST TO
THE OHIO VALLEY. A SECONDARY SURFACE LOW IS EXPECTED TO DEVELOP OVER
THE SOUTHEASTERN US BY SUNRISE SATURDAY. THIS SECONDARY LOW WILL
BRING LOWERING CLOUDS AND RAIN TO THE AREA EARLY SATURDAY MORNING TO
AREAS ALONG THE VA/NC BORDER. TEMPS MAY BE COLD ENOUGH EARLY SAT
MORNING FOR RAIN TO BE MIXED WITH SNOW ACROSS NORTHERN AND WESTERN
PORTIONS OF THE CWA. RAIN SHIELD MOVES NORTH AND ACROSS THE ENTIRE
AREA LATE SATURDAY MORNING. AS THE SECONDARY LOW TRACKS OFF THE
COAST...RAIN CHANCES WILL DECREASE. HOWEVER...UPPER LEVEL SYSTEM
SLOW TO MOVE EAST AND LIGHT RAIN/DRIZZLE MAY LINGER INTO SATURDAY
NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
QUASI ZONAL FLOW WITH DISTURBANCES BEING EJECTED FROM THE FOUR
CORNERS REGION...WILL PROVIDE MANY OPPORTUNITIES FOR PRECIP
THROUGH THE LONG TERM. THE ECMWF/GFS HAVE COME INTO BETTER
AGREEMENT...BUT STILL DISAGREE WITH HOW COLD THE AIRMASS WILL BE
WHEN THESE DISTURBANCES APPROACH. WITH NO BIG PATTERN CHANGES
OCCURRING IN THE UPPER FLOW...THINK THAT THE OP GFS MAY BE TOO
COLD AS IT WAS YESTERDAY. THE MOST INTERESTING STORM APPROACHES
DURING THE MIDDLE OF NEXT WEEK...AS A SYSTEM APPROACHES THE COAST
WITH MORE AMPLITUDE IN THE UPPER FLOW. PLENTY OF TIME TO WATCH
THIS SYSTEM EVOLVE...WOULD EXPECT A TRACK FARTHER NORTH AND WEST
OF CURRENT SOLUTIONS...AS THESE SYSTEM USUALLY HAVE A SOUTH BIAS
THIS FAR OUT. THAT MAY SET UP STRONGER WEDGING..AND WOULD SUGGEST
MORE OF A RAIN/FREEZING RAIN EVENT OPPOSED TO SNOW. BOUNDARY
LAYER/GROUND WILL STILL BE FAIRLY WARM SO THIS COULD LIMIT THE
EVENT FURTHER.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
BAND OF LOW TOPPED CONVECTION AHEAD OF THE COLD FRONT MAKING ITS
WAY ACROSS THE FAR WEST ATTM AND SHOULD MOVE EAST TO AROUND THE
BLUE RIDGE IN THE NEXT FEW HOURS. THE LOW LEVEL JET AHEAD OF THE
APPROACHING COLD FRONT IS QUITE STRONG...AND WITH HEATING STRONGER
WINDS SHOULD MIX TO THE SFC. THIS MAY RESULT IN GUSTS TO MORE THAN
40 KTS AT KBLF/KLWB THRU 03Z...THEN EAST TO ROA IF THE LINE HOLDS
TOGETHER.

THE FRONT IS EXPECTED TO CROSS THE BLF/LWB AREA AROUND 01Z...AND
WITH A FAST FLOW...CLEAR DAN/LYH BY 04Z-05Z. A LINE OF
SHOWERS/SCATTERED THUNDERSTORMS WILL MOVE INTO THE TAF SITES
ALONG/WEST OF THE BLUE RIDGE WITH THE FRONT. THUNDER CHANCES WILL
REMAIN LOW ENOUGH TO NOT INCLUDE IN TAFS ATTM...EXCEPT ADDING CB
TO THE CLOUD GROUP. THE MAIN THREAT WITH CONVECTION AHEAD OF THE
FRONT IS WIND GUSTS TO 40-50KT GUSTS AND BRIEF HEAVY RAINFALL.
WILL THEN SEE STRONG SUSTAINED WINDS AND GUSTS TO BETTER THAN 40
KTS BEHIND THE FRONT AND LASTING OVERNIGHT. THERE COULD BE SOME
LULLS THE WINDS OUT IN THE PIEDMONT NEAR DAN TOWARD 12Z THU...BUT
OVERALL...THIS TAF PERIOD WILL BE DEFINED BY THE HIGH WINDS.

STRONG WESTERLY WINDS WILL CONTINUE IN THE WAKE OF THE FRONT
THURSDAY...AND POSSIBLY INTO THURSDAY NIGHT. WIND GUSTS OF 40 TO
50 KNOTS WILL BE COMMON. OF THE AIRPORTS...ROA WILL LIKELY SEE THE
STRONGEST SFC WINDS DURING THE DAY THURSDAY INTO THU EVENING.

HIGH PRES BUILDS IN FOR FRIDAY RESULTING IN DIMINISHING WINDS AND
VFR CONDITIONS.

ANOTHER SYSTEM WILL BRING A RETURN OF RAINY WEATHER TO THE AREA
LATE FRIDAY NIGHT INTO SATURDAY. THIS WILL LIKELY BRING MVFR
CONDITIONS...POSSIBLY IFR CONDITIONS.

COLDER HIGH PRESSURE BUILDS INTO THE REGION BEGINNING
SUNDAY...BRINGING A CHC FOR MVFR CONDITIONS AND SHOWERS TO THE
WESTERN SLOPES INCLUDING BLF AND LWB.

&&

.CLIMATE...
RECORD HIGHS FOR FEBRUARY 11
ROA...80...1932
LYH...82...1932
DAN...70...1999 BROKEN 71 DEGREES SO FAR
RNK...67...1959
BLF...69...1965

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING UNTIL MIDNIGHT EST THURSDAY NIGHT FOR VAZ007-
     009>020-022>024-032>035.
     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR VAZ043>047-058-059.
     WIND ADVISORY UNTIL 6 PM EST THURSDAY FOR VAZ043>047-058-059.
NC...HIGH WIND WARNING UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
     NCZ001>003-018-019.
     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NCZ003>006-019-020.
     WIND ADVISORY UNTIL 6 PM EST THURSDAY FOR NCZ004>006-020.
WV...HIGH WIND WARNING UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
     WVZ042>045.

&&

SYNOPSIS...JJ/WP
NEAR TERM...JJ/WP
SHORT TERM...JS
LONG TERM...KM
AVIATION...JH/JJ/WP
CLIMATE...
Hazardous weather outlook, Feb 11, 5:55 PM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EST WED FEB 11 2009

NCZ001-002-018-VAZ007-009>020-WVZ042>045-122300-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
555 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT...
...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   SEVERE THUNDERSTORM WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ022>024-032>035-122300-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
555 PM EST WED FEB 11 2009

...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HIGH WIND WARNING.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

THERE WILL ALSO BE AN ENHANCED FIRE DANGER THURSDAY. WITH THE
STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...ANY FIRES WOULD
SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ003-019-122300-
SURRY-WILKES-
555 PM EST WED FEB 11 2009

...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HIGH WIND WARNING.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FIRE WEATHER WATCH.

THERE WILL ALSO BE AN ENHANCED FIRE DANGER THURSDAY. WITH THE
STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...ANY FIRES WOULD
SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ043-122300-
HENRY-
555 PM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FIRE WEATHER WATCH.

THERE WILL ALSO BE AN ENHANCED FIRE DANGER THURSDAY. WITH THE
STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...ANY FIRES WOULD
SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ004-020-122300-
STOKES-YADKIN-
555 PM EST WED FEB 11 2009

...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WIND GUSTS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FIRE WEATHER WATCH.

THERE WILL ALSO BE AN ENHANCED FIRE DANGER THURSDAY. WITH THE
STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...ANY FIRES WOULD
SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ005-006-VAZ044>047-058-059-122300-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
555 PM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FIRE WEATHER WATCH.

THERE WILL ALSO BE AN ENHANCED FIRE DANGER THURSDAY. WITH THE
STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES...ANY FIRES WOULD
SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:40 AM ESTHigh Wind WarningRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more35 hr
Feb 11, 4:40 AM ESTWind AdvisoryRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 29 more43 hr
Feb 11, 3:04 PM ESTFire Weather WatchRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Henry and 4 more15 hr
Feb 11, 5:47 PM ESTSevere Thunderstorm WarningRNKBland, Carroll, Giles, Grayson, Pulaski, Smyth and 3 more240 days
Feb 11, 6:59 PM ESTSevere Thunderstorm WarningRNKBland, Carroll, Giles, Grayson, Pulaski, Smyth and 2 more46 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.